Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Red, itchy streak on back of leg and arm, may be a detergen reaction. Any advice?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I have long red itchy streaks on the back of my right leg and arm...I thought it might be a detergent reaction but it doesn't make sense it's only the right side... any advice?
Posted Sat, 21 Jul 2012 in Skin Rash
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
I have seen the picture attached.
The likely causes in my opinion are-
1. Dermatitis- due to skin infection, allergy,etc.
2. Dry skin- Xerosis.
Most of the times such rashes improve on their own without any treatment.
Emollients or moisturizers help keep the skin moist, and also help skin repair itself. They protect the skin from becoming inflamed again. They are a key part of preventing and treating such dermatitis.

Corticosteroid skin creams or ointments may reduce inflammation. Overuse, even of low-strength over-the-counter products, may cause a skin condition should be used with caution.
I advice you to follow this above mentioned measures still if it persists or if it spreads consult the dermatologist for examination and also to find out the cause.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor